MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARCUS STIMULATING TARGETING NEEDLE, BEVEL TIP; NEUROSURGICAL NERVE LOCATOR

ALPHATEC SPINE, INC. ARCUS STIMULATING TARGETING NEEDLE, BEVEL TIP; NEUROSURGICAL NERVE LOCATOR
Model Number 16122-02-S
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the targeting needle broke during a case and was left in the patient.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Correction: h3.Yes.H6.Investigation findings: 3252.Investigation conclusions: 61.Device evaluation: visual inspection confirms the event.The tip of the device has sheared off.Radiographic images confirm that the tip remains in the patient.The root cause of this event is likely a result of the stylet core getting bent or stuck in bone increasing the force required to remove the stylet core from the handle.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: the arcus stimulating targeting needle is a single use instrument used to initiate or "target" the pedicle in conjunction with other mis instruments (e.G., k-wire or guide wire).Arcus is offered with an impaction type handle with either a diamond or bevel tip.The distal shaft and tip are made of conductive materials, so the instrument can act as a stimulation electrode.Indications: the safeop accessory instruments are utilized in spine surgical procedures to assist in location of the nerves during or after preparation and placement of implants (intervertebral fusion cages and pedicle screw fixation devices) in open and percutaneous minimally invasive approaches.Warnings/cautions/precautions: incorrect handling of these instruments may render them unsuitable for their intended use, cause corrosion, dismantling, distortion, breakage, or cause injury to the patient or user.Do not use the drills and taps at high speeds.

Brand Name
ARCUS STIMULATING TARGETING NEEDLE, BEVEL TIP
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key25032660
Report Number2027467-2026-00074
Device Sequence Number10260834
Product Code PDQ
UDI-Device Identifier00190376240275
UDI-Public(01)00190376240275(10)10727803
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K191723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16122-02-S
Device Catalogue Number16122-02-S
Device Lot Number10727803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale